miun.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Fuchsian analysis of S^2 x S^1 and S^3 Gowdy spacetimes
Mid Sweden University, Faculty of Science, Technology and Media, Department of Engineering, Physics and Mathematics.
2002 (English)In: Classical and Quantum Gravity, ISSN 0264-9381, Vol. 19, no 17, 4483-4504 p.Article in journal (Refereed) Published
Abstract [en]

The Gowdy spacetimes are vacuum solutions of Einstein's equations with two commuting Killing vectors having compact spacelike orbits with T^3, S^2 x S^1 or S^3 topology. In the case of T^3 topology, Kichenassamy and Rendall have found a family of singular solutions which are asymptotically velocity dominated by construction. In the case when the velocity is between zero and one, the solutions depend on the maximal number of free functions. We consider the similar case with S^2 x S^1 or S^3 topology, where the main complication is the presence of symmetry axes. The results for T^3 may be applied locally except at the axes, where one of the Killing vectors degenerate. We use Fuchsian techniques to show the existence of singular solutions similar to the T^3 case. We first solve the analytic case and then generalise to the smooth case by approximating smooth data with a sequence of analytic data. However, for the metric to be smooth at the axes, the velocity must be -1 or 3 there, which is outside the range where the constructed solutions depend on the full number of free functions. A plausible explanation is that in general a spiky feature may develop at the axis, a situation which is unsuitable for a direct treatment by Fuchsian methods.

Place, publisher, year, edition, pages
2002. Vol. 19, no 17, 4483-4504 p.
Keyword [en]
general relativity, cosmology, differential equations, wave map, Fuchsian analysis, singularity, asymptotic expansion
National Category
Natural Sciences Mathematics
Identifiers
URN: urn:nbn:se:miun:diva-1744DOI: 10.1088/0264-9381/19/17/301Local ID: 422OAI: oai:DiVA.org:miun-1744DiVA: diva2:26776
Available from: 2008-09-30 Created: 2008-09-30 Last updated: 2011-01-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Ståhl, Fredrik
By organisation
Department of Engineering, Physics and Mathematics
Natural SciencesMathematics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 60 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf